Post Edited By Moderator (Chutz) : 2/1/2008 10:15:28 AM (GMT-7)
What a great group of people you are. Thanks for all of the suggestions. First, 3Mach..you mentioned you started taking Lyrica. I just went off it cold turkey 2 months ago. I didn't have any problems when I went off it..until now. I started having random dizzy spells, actually, it's like a wave of dizziness from the left side of my head to the right. It was so bad once that I actually threw up. Be careful, you shouldn't do as I did, if you're going off of it. My doc prescribed it for nerve pain, but, I'm on 3600 mg Neurontin and that's fogged me up enough, the Lyrica was enhancing my fuzziness and really damaging my short term memory. Just be careful. For an update...my doc wrote a letter of medical necessity to my ins. co. and haven't heard back yet. I'm paying for 15 days of Oxy (ouch!) for now. This won't be a long term solution, it's just until we see which way the decision will go. He was quite upset that someone sitting on a panel at the insurance co would make a decision for me, without ever examining me or knowing my circumstances. I noticed, when I was there, that he advertises Suboxone. Yes, you're all right...it's specifically for drug addiction. I think it's horrible that we all end up being the victims in the end. None of us asked to be injured or in pain...none of us wrote out the prescription for these drugs. All we are guilty of is following doc's orders, taking everything as prescribed and in the end...we end up with the label when things go south with the insurance. I've read so many forums where people can't believe our doc's didn't warn us when they prescribed some of these narcotics. Well, I can attest that they don't. When I was given this, it was pitched as a better medication than Vicoden with better pain coverage. Never was anything mentioned that it can ruin your life. Or your body and mind! I think something has to change and the doc's need to take some responsibility in these situations. No one should have to worry about being labeled a drug abuser for needing Suboxone to help in getting off a narcotic. But it happens all the time. Someone mentioned that the withdrawal isn't as bad as alcohol, etc...I can attest that I almost died from sudden withdrawal of the drug on day #9. If I hadn't gone to the ER, I wouldn't be writing on this forum. Thanks again, for all the advice..if anyone has any suggestions, please keep them coming!
I guess the focus of my topic is the "withdrawal" symptoms...I, just like you, live everyday with pain. My pain level is never any better than a 6. I had a butcher operate on my back 3 times within 6 months and left me with more nerve damage than anyone could imagine. The withdrawal symptoms make the pain worse, of course. I'm not sure where you're going with your comments, I'm sure they weren't meant to put me down for focusing on the withdrawal symptoms instead of the pain associated with going off your meds...but, some things in life have become a "given" for me. I haven't slept in bed with my husband for 10 yrs. I can't lay down at all. I sleep in a recliner downstairs. I have developed many secondary problems as a result of the mistakes the dr's made initially. IF I'm going to have to comee down on the Oxy's, the doc can find another way to control my pain through a different type of medication. I have faith in that. BUT, if he doesn't help me in coming down off of 240mg of Oxy's/day and I have to cope with the withdrawal on top of the pain..that's unbearable to me, physically and emotionally. We all have different ways of coping with our situation We all have fears due to our experiences. No one is wrong or right. All we can do is share and try and get each other through the day. For me..I KNOW I will never be pain free. That's not an option. I wish I could change that, but I can't. I try to change the things I can and accept what I can't change and HOPEFULLy I'll be able to recognize the difference. God Bless to all. Have a pain free day!
What do you have that can go into remission? I read your diagnoses underneath your post, the endometriosis, I've heard of (don't know alot about it though). I'm curious. I can relate to what everyone has said so far. I got suicidal 2 days ago. My pain shot up the roof. I'm so worried that I'll have to decrease my pain med and God only knows what's hiding behind 240mg of Oxy's. That's frightening to me. I guess as you all said..it's the unknown. I feel for each and everyone of you. I'm in your positions and have been in the past. Why do you have to go off your pain meds before surgery??!! Gramps, are you the one who had back surgery recently? What did they do? I'm new here so I'd love to hear your stories. If they're posted somewhere, let me know so I can have a better understanding of your journeys. It's so weird. 10 yrs ago, I had a worker's comp nurse working with me to try and get help when 2 back surgeries failed miserably and no one would touch me. I remember asking her what the difference between post op pain and chronic pain was...she said "time"...I lost everything back then...it was a bitter sweet situation and has forced me to look at myself. I'm stronger than I ever thought I was. The pain I accept each and every day shouldn't be acceptable. It shouldn't have become a way of life for me. There's no quality of life for me now. My good days are very mediocre, at best. I'm sure you all know where I'm coming from. Please let me know your journeys. I want to know your stories. God Bless each and everyone of you. Have a pain free evening.